Alert archive / Nevada / Tornado Warnings in 2006
Tornado Warning 1, NWS Elko, NV
NWS Elko, NV issued this tornado warning at Jun 9, 2006, 12:10 PM PDT for Eureka County, White Pine County, Nevada. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2006, 12:10 PM PDT (19:10 UTC)
- Expired
- Jun 9, 2006, 1:00 PM PDT
- In force
- 50 min
- Issued by
- NWS Elko, NV
- Area
- Counties, with a storm outline in the text
Counties Eureka County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 138 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 7.2 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2191 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS55 KLKN 091910 TORLKN NVC011-033-092000- /O.NEW.KLKN.TO.W.0001.060609T1910Z-060609T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE ELKO NV 1210 PM PDT FRI JUN 9 2006 THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A * TORNADO WARNING FOR... WEST CENTRAL WHITE PINE COUNTY IN EASTERN NEVADA EAST CENTRAL EUREKA COUNTY IN NORTH CENTRAL NEVADA THIS INCLUDES THE CITIES OF...EUREKA AIRPORT...DIAMOND VALLEY * UNTIL 100 PM PDT * AT 1201 PM PDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO NEAR EUREKA AIRPORT...MOVING EAST AT 15 MPH. * THE TORNADO IS NEAR... RURAL EASTERN EUREKA COUNTY AT 1220 PM PDT RURAL WESTERN WHITE PINE COUNTY AT 1240 PM PDT IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3972 11611 3955 11602 3964 11563 3985 11573 $$ REA
2 follow-up statements
000 WWUS55 KLKN 091939 SVSLKN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1237 PM PDT FRI JUN 9 2006 NVC011-033-092000- /O.CON.KLKN.TO.W.0001.000000T0000Z-060609T2000Z/ EUREKA NV-WHITE PINE NV- 1237 PM PDT FRI JUN 9 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 100 PM PDT FOR WEST CENTRAL WHITE PINE AND EAST CENTRAL EUREKA COUNTIES... AT 1230 PM PDT...TRAINED WEATHER SPOTTERS REPORTED FUNNEL CLOUDS NEAR THE EUREKA WHITE PINE COUNTY LINE...11 MILES NORTHEAST OF EUREKA AIRPORT...MOVING NORTHEAST AT 15 MPH. TORNADOES WILL BE POSSIBLE NEAR... RURAL WESTERN WHITE PINE COUNTY UNTIL 1 PM PDT THESE STORMS ARE ALSO CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS GUSTING TO 60 MPH. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3972 11611 3955 11602 3964 11563 3985 11573 $$ REA
000 WWUS55 KLKN 091958 SVSLKN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1257 PM PDT FRI JUN 9 2006 NVC011-033-092007- /O.EXP.KLKN.TO.W.0001.000000T0000Z-060609T2000Z/ EUREKA NV-WHITE PINE NV- 1257 PM PDT FRI JUN 9 2006 ...THE TORNADO WARNING FOR WEST CENTRAL WHITE PINE AND EAST CENTRAL EUREKA COUNTIES EXPIRES AT 100 PM PDT... THE STORM THAT PRODUCED TORNADO REPORTS HAS DIMINISHED IN STRENGTH AS IT MOVES INTO NORTHWEST WHITE PINE COUNTY. THIS STORM IS STILL CAPABLE OF PRODUCING SMALL HAIL AND WINDS GUSTING TO 40 MPH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM PDT FRIDAY EVENING FOR NORTHEASTERN NEVADA. LAT...LON 3972 11611 3955 11602 3964 11563 3985 11573 $$ REA
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this tornado warning went out at Jun 9, 3:30 AM PDT, 8 hours 40 minutes earlier.
Area forecast discussion, Jun 9, 3:30 AM PDT, 8 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 330 AM PDT FRI JUN 9 2006 .SYNOPSIS...SHOWERS AND THUNDERSTORMS WILL REDEVELOP OVER PORTIONS OF NORTHERN AND EASTERN NEVADA TODAY. MOST AREAS OF THE GREAT BASIN WILL BE DRY OVER THE WEEKEND. A STRONG LOW PRESSURE SYSTEM OFF THE CALIFORNIA COAST WILL MOVE INLAND EARLY NEXT WEEK...WITH SHOWERS AND THUNDERSTORMS EXPECTED ACROSS MUCH OF NEVADA THROUGH THE WEEK. && .SHORT TERM...TODAY THROUGH SATURDAY. SHOWERS AND THUNDERSTORMS CONTINUING OVER WHITE PINE COUNTY INTO THE EARLY MORNING HOURS... WITH AROUND TWO TENTHS OF AN INCH OF PRECIP SINCE MIDNIGHT AT ELY. THESE SHOWERS WILL SLOWLY DIMINISH AS THE SYSTEM PUSHES EAST INTO UTAH THIS MORNING. AN UPPER LEVEL JET...ASSOCIATED WITH A LOW MOVING INTO THE PAC NW...WILL INTENSIFY AS IT MOVES OVER THE GREAT BASIN LATER TODAY. INSTABILITY WILL LEAD TO MORE SHOWERS AND THUNDERSTORMS ACROSS NORTHEASTERN AND EAST-CENTRAL NEVADA INTO THIS EVENING. MODELS HAD BEEN KEEPING THE GREAT BASIN DRY SATURDAY... HOWEVER LATEST RUN KEEPS 50-55KT JET AND SOME WEAK INSTABILITY OVER NORTHERN NEVADA THROUGH TOMORROW AFTERNOON. HAVE POPS UP TO 10 PERCENT OR SO OVER THIS AREA SATURDAY...HOWEVER MAY HAVE TO ADD THUNDERSTORMS IF MODELS SOLUTIONS KEEP THIS JET AND INSTABILITY. ROOD .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY. LOW PRESSURE WILL DIG SOUTH OFF CA COAST SATURDAY NIGHT THROUGH MONDAY TO GIVE DRY AND WARMING CONDITIONS AS WEAK RIDGING BUILDS OVER AREA. AS TROUGH REACHES MAX AMPLIFICATION...MAY SEE ENOUGH MOISTURE TO TOUCH OF A FEW AFTERNOON THUNDERSTORMS OVER FAR WESTERN CWFA MONDAY. INTEND TO TRIM POPS BACK A LITTLE SUNDAY AFTERNOON. INSTABILITY REGENERATES MONDAY AFTERNOON AS SOUTHERN BRANCH OF JET PULLS NORTH AND MERGES WITH NORTHERN FLOW OVER SOUTHWEST NV. STILL THINK CONVECTION SHOULD BE MAINLY OVER WESTERN NV MONDAY AS WELL. GFS HAS LOW BEGINNING TO EJECT TUESDAY AND MEAN 100KT UPPER JET FLOW CROSSES CWFA. ENOUGH MOISTURE GETS DRAWN UP AT THAT TIME TO SPREAD CONVECTION OVER MUCH OF THE CWFA. WILL ADJUST POPS UP A BIT OVER CENTRAL NV ON TUESDAY. MEAN TROUGH LINGERS OVER GREAT BASIN WEDNESDAY AND THURSDAY AS UPPER FLOW LOSES KICKER AND BECOMES MORE ZONAL. AFTERNOON CONVECTION WED AND THUR WILL BE MAINLY OVER EASTERN NV. LW .AVIATION...SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH MOST OF THE NIGHT OVER WHITE PINE COUNTY...WITH MAINLY LIGHT SHOWERS ELSEWHERE. THERE IS THE POTENTIAL FOR LOCAL VISIBILITIES TO BE REDUCED TO 3-5SM IN HEAVIER SHOWERS. SHOWERS WILL GRADUALLY DIMINISH OVERNIGHT FROM WEST TO EAST. EXPECT MAINLY VFR CONDITIONS FRIDAY...HOWEVER SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN FRIDAY AFTERNOON MAINLY IN WHITE PINE COUNTY AND FAR EASTERN ELKO COUNTY. && .LKN WATCHES/WARNINGS/ADVISORIES...FLOOD WARNING IN EFFECT FOR THE HUMBOLDT RIVER IN HUMBOLDT COUNTY AND FOR LAMOILLE CREEK NEAR LAMOILLE.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 12:05 PM PDT | Severe Thunderstorm Warning | LKN | Eureka, White Pine | 40 min |
| Jun 9, 12:17 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 28 min |
| Jun 9, 12:24 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 36 min |
| Jun 9, 12:44 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 19 min |
Nearby
Tornado Warnings in Nevada, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.